From the last dose of opiates, the onset of withdrawal symptoms depends on what kind of opiates were used and how severely. Opiate addiction has become a widespread problem partially due to the fact that taking opiates like prescription painkillers can cause withdrawal symptoms, with regular, nonabused dosages. Six to twelve hours after the last dose of a short-acting opiate will start with subtle symptoms of withdrawal, commonly a craving for more drugs or the return of pain. Thirty hours after the last dose of a long-acting opiate, withdrawal symptoms will be a bit more severe. For all other forms of opiate abuse in high amounts, the peak of withdrawal symptoms start 72 hours after the last dose of opiates. Typically, detox from opiates happens in three phases.

First, is the acute withdrawal phase, which is the twelve hour mark. The acute withdrawal symptoms can last for up to five days. Opiates are known to cause chronic constipation. Common symptoms of withdrawal during the acute withdrawal phase include abdominal cramping and diarrhea as the intestines are finally able to relieve themselves. Other symptoms can include depression, as dopamine is produced in small quantities without the presence of opiates, nausea, vomiting, and insomnia. Insomnia is often caused by “kicking” a term unique to opiate withdrawal. Similar to restless leg syndrome, the body is constantly spasming in the leg muscles, resulting in all night kicking and thrashing, resulting in poor sleep.

The second phase of opiate withdrawal can last two weeks. During this time, the “kicking” part of opiate withdrawal is at its worse with leg cramps and restless legs. In addition, the body begins to thoroughly detox the harmful toxins of opiate drugs. Shivering, shaking, chills, and goosebumps, are common. One peculiar symptom of this phase is dilated pupils. Opiate intoxication can be detected through severely restricted pupils, often referred to as “pinholes”. As the body detoxes from opiates, the pupils compensate by becoming heavily dilated.

Lastly, is the post acute withdrawal phase which can be short term or long term. Post acute withdrawal syndrome is the reappearance of withdrawal symptoms within the first 18 months of sobriety from opiates. This post acute phase, however, can last up to a few months. During this phase, the brain is becoming frustrated with having to function without opiates. Depression turns into anxiety and insomnia can worsen.

 

Cypress Lakes Lodge offers excellence in addiction treatment and detox services for heroin, codeine, prescription painkiller, and fentanyl addiction. Our beautiful lush estate is the perfect environment to restore balance, confidence, and rejuvenation. Call us today at 877-938-1577.